MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight - unk.Ethnicity - unk.Race - unk.(b)(4).Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -11.00 diopter, in the patients right eye (od) on (b)(6) 2021.The lens was explanted on (b)(6) 2021 due to excessive vaulting and elevated intraocular pressure (iop).Aqueous was released from the chamber.The lens was replaced with a shorter lens and the problem was resolved.The cause of the event was unknown.
 
Additional Manufacturer Narrative
B3- corrected to (b)(6) 2021.B5- the reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -11.00 diopter, in the patients right eye (od) on (b)(6) 2021.The lens was explanted on (b)(6) 2021 due to excessive vaulting.Aqueous was released from the chamber.The lens was replaced with a shorter lens and the problem was resolved.Elevated intraocular pressure (iop) was reported as a post-operative condition.The cause of the event was unknown.H6- health effect- clinical code: removed code 1937 and replaced with code 4582.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5: per email on 22-feb-2022, it was clarified that elevated iop was experienced after the initial lens was implanted.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key12669504
Report Number2023826-2021-04033
Device Sequence Number19192611
Product Code MTA
UDI-Device Identifier00841542103046
UDI-Public00841542103046
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer02/15/2022
02/22/2022
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date02/15/2022
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1446792.; FOAM TIP PLUNGER MODEL FTP - LOT # 1546192.; INJECTOR MODEL MSI-PF - LOT # UNK.; CARTRIDGE MODEL SFC-45 - LOT # 1446792; FOAM TIP PLUNGER MODEL FTP - LOT # 1546192; INJECTOR MODEL MSI-PF - LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexFemale